Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 448, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 12, 2009, 4:08 PM EDT for Toombs County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2009, 4:08 PM EDT (20:08 UTC)
- Expired
- Oct 12, 2009, 4:49 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2447 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 122008
SVRFFC
GAC279-122115-
/O.NEW.KFFC.SV.W.0448.091012T2008Z-091012T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT MON OCT 12 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 515 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED SOUTHWEST OF
SANTA CLAUS...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
CROSSING...ROCK SPRINGS...ENGLISH EDDY...CENTER...SOUTH THOMPSON...
TOOMBS CENTRAL...JOHNSON CORNER...NEW BRANCH...PONDEROSA AND
OHOOPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3198 8221 3195 8241 3196 8248 3213 8246
3214 8245 3222 8220 3219 8218 3214 8218
TIME...MOT...LOC 2008Z 255DEG 18KT 3204 8245
$$2 follow-up statements
000
WWUS52 KFFC 122028
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT MON OCT 12 2009
GAC279-122115-
/O.CON.KFFC.SV.W.0448.000000T0000Z-091012T2115Z/
TOOMBS GA-
428 PM EDT MON OCT 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN TOOMBS COUNTY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ENGLISH EDDY...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON
CORNER AND NEW BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3197 8242 3206 8241 3212 8219 3198 8221
3195 8241
TIME...MOT...LOC 2028Z 289DEG 15KT 3201 8235
$$000
WWUS52 KFFC 122049
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON OCT 12 2009
GAC279-122058-
/O.CAN.KFFC.SV.W.0448.000000T0000Z-091012T2115Z/
TOOMBS GA-
449 PM EDT MON OCT 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOOMBS COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THUNDERSTORMS
ACROSS SOUTHERN TOOMBS COUNTY...INCLUDING AREAS AROUND ENGLISH
EDDY...TOOMBS CENTRAL...JOHNSON CORNER AND NEW BRANCH.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3197 8242 3206 8241 3212 8219 3198 8221
3195 8241
TIME...MOT...LOC 2048Z 259DEG 12KT 3201 8238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:57 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 12, 3:57 PM EDT, 11 minutes before
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
Hazardous weather outlook, Oct 12, 2:45 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT MON OCT 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 245 PM EDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF CENTRAL GEORGIA THIS AFTERNOON AND EARLY THIS EVENING. AREAS OF HEAVY RAINFALL ARE ALSO EXPECTED ACROSS PARTS OF NORTH GEORGIA THROUGH THIS AFTERNOON WITH FLOODING CONTINUING OVERNIGHT. .SYNOPSIS... A RELATIVELY STATIONARY FRONT WILL PERSIST ACROSS MIDDLE GEORGIA THROUGH TONIGHT. AS SOUTHWEST FLOW ALOFT CONTINUES...PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING IS EXPECTED TODAY ESPECIALLY ACROSS NORTH GEORGIA... ALONG AND NORTH OF A NEWNAN TO MILLEDGEVILLE LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TUESDAY. MINOR FLOODING IS POSSIBLE ALONG CREEKS...STREAMS...AND A FEW RIVERS. ISOLATED STORMS SOUTH OF A COLUMBUS TO DUBLIN LINE MAY ALSO BECOME SEVERE WITH DAMAGING WINDS...HAIL AND ISOLATED TORNADOES POSSIBLE...MOST LIKELY OCCURRING BETWEEN 2 AND 9 PM. .DISCUSSION... DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND A FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA OVER THE NEXT FEW DAYS. INSTABILITY IS RELATIVELY HIGH SOUTH OF THE FRONT WITH CAPE VALUES FROM 500 TO 2000. VERTICAL WIND SHEAR IS ALSO MODERATELY STRONG AND WILL INCREASE THE LIKELIHOOD OF SUPERCELLS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED ACROSS AREAS SOUTH AND EAST OF MACON. ELSEWHERE SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AMOUNTS...OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 12, 10:25 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1025 AM EDT MON OCT 12 2009 GAZ066-078-121500- 1025 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN HARRIS AND TROUP COUNTIES UNTIL 1100 AM EDT... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF WEST POINT...MOVING EAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS AND TROUP COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PIEDMONT HEIGHTS...LONG CANE...CANNONVILLE... WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...JONES CROSSROADS...BAUGHS CROSSROADS...PINE MOUNTAIN-CALLAWAY GARDENS AND BIG SPRINGS.
Special weather statement, Oct 12, 11:45 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT MON OCT 12 2009 GAZ052-053-056-066>068-121700- 1145 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PIKE...TROUP... MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES UNTIL 100 PM EDT... AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE THROUGH 1 PM. RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 11:54 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT MON OCT 12 2009 GAZ023-025-027-121800- 1154 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN MADISON...SOUTHERN JACKSON AND HALL COUNTIES UNTIL 200 PM EDT... AT 1153 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 9 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE THROUGH 2 PM. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS MADISON...JACKSON AND HALL COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 11:56 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1156 AM EDT MON OCT 12 2009 GAZ052-053-056-066>068-121700- 1156 AM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES UNTIL 100 PM EDT... AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO IS POSSIBLE THROUGH 1 PM. RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 1:26 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 126 PM EDT MON OCT 12 2009 GAZ080-090>092-102-103-121815- 126 PM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 215 PM EDT... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAUK TO 6 MILES WEST OF FLORENCE MARINA STATE PARK...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN AS THEY MOVE ACROSS WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAKLAND...JAMESTOWN/SOUTH FORT BENNING... OMAHA...CUSSETA...MAUK...CHRISTOPHER...FIVE POINTS...FLORENCE MARINA STATE PARK...MANTA...BRANTLEY...MANTA...BUTLER...CHARING...LOUVALE AND ZELLOBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Oct 12, 1:33 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT MON OCT 12 2009 GAZ097-109-121800- 133 PM EDT MON OCT 12 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN DODGE AND LAURENS COUNTIES UNTIL 200 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTER...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DODGE AND LAURENS COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE YONKERS...CHESTER...DEXTER...CADWELL...HARLOW... RENTZ AND DUBLIN.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:46 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 56 more | 18 hr |
| Oct 12, 8:34 AM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more | 6 hr |
| Oct 12, 9:11 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 54 hr |
| Oct 12, 9:11 AM EDT | River Flood Warning | FFC | Gwinnett | 28 hr |
| Oct 12, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 45 min |
| Oct 12, 10:23 AM EDT | Flash Flood Warning | FFC | Banks, Jackson | 6 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 50 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 49 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 50 hr |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Oct 12, 11:27 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 48 hr |
| Oct 12, 11:38 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Oct 12, 11:52 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 23 hr |
| Oct 12, 2:05 PM EDT | Tornado Warning | FFC | Laurens | 40 min |
| Oct 12, 2:27 PM EDT | Tornado Warning | FFC | Emanuel, Treutlen | 78 min |
| Oct 12, 2:32 PM EDT | Tornado Warning | FFC | Bleckley, Dodge, Laurens | 43 min |
| Oct 12, 2:35 PM EDT | Areal Flood Warning | FFC | Cherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more | 9 hr |
| Oct 12, 4:38 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Oct 12, 4:38 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 21 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.